Research Article | Open Access
Qiang Ru, "A Note on the Asymptotic Behavior of Parabolic Monge-Ampère Equations on Riemannian Manifolds", Journal of Applied Mathematics, vol. 2013, Article ID 304864, 4 pages, 2013. https://doi.org/10.1155/2013/304864
A Note on the Asymptotic Behavior of Parabolic Monge-Ampère Equations on Riemannian Manifolds
We study the asymptotic behavior of the parabolic Monge-Ampère equation in , in , where is a compact complete Riemannian manifold, λ is a positive real parameter, and is a smooth function. We show a meaningful asymptotic result which is more general than those in Huisken, 1997.
The main purpose of this paper is to study the asymptotic behavior of the parabolic Monge-Ampère equation: where is a compact complete Riemannian manifold, is a positive real parameter, and is a smooth function. We show a meaningful precisely asymptotic result which is more general than those in .
Monge-Ampère equations arise naturally from some problems in differential geometry. The existence and regularity of solutions to Monge-Ampère equations have been investigated by many mathematicians [1–8]. The long time existence and convergence of solution to (1) have been investigated in . To some extent, we extend asymptotic result obtained in  in this paper. Hence, our main result is following analogue of Theorem 1.2 of .
Theorem 1. Let be the solution of (1) with . For , there exists and depending on and such that where denotes the mean value of , is the first eigenvalue of the Laplacian, and .
2. Asymptotic Behavior
Proof of Theorem 1. In local coordinates, we have the following evolution equation:
We rewrite (4) in more convenient notation as
We want to apply Gronwall inequality and hence consider the following equation:
Furthermore we have
We use the Poincare inequality
It follows that
Moreover, we have that
where is always a constant that may change from line to line.
Substituting (9), (12), and (13) in the right-hand side of (7) By Lemma 3, that is, the exponential decay of , it is easy to obtain the following.
For any , there exists a such that The Gronwall inequality yields where the constant depending on and .
Thus, the proof of Theorem 1 is completed.
- B. Huisken, “Parabolic Monge-Ampère equations on Riemannian manifolds,” Journal of Functional Analysis, vol. 147, no. 1, pp. 140–163, 1997.
- T. Aubin, Nonlinear Analysis on Manifolds, Monge-Ampère Equations, vol. 252 of Fundamental Principles of Mathematical Sciences, Springerg, New York, NY, USA, 1982.
- P. Delanoë, “Équations du type Monge-Ampère sur les variétés riemanniennes compactes I,” Journal of Functional Analysis, vol. 40, no. 3, pp. 358–386, 1981.
- P. Delanoë, “Équations du type de Monge-Ampère sur les variétés riemanniennes compactes II,” Journal of Functional Analysis, vol. 41, no. 3, pp. 341–353, 1981.
- P. Delanoë, “Équations du type de Monge-Ampère sur les variétés riemanniennes compactes III,” Journal of Functional Analysis, vol. 45, no. 3, pp. 403–430, 1982.
- L. Songzhe, “Existence of solutions to initial value problem for a parabolic Monge-Ampère equation and application,” Nonlinear Analysis: Theory, Methods & Applications, vol. 65, no. 1, pp. 59–78, 2006.
- Z. T. Zhang and K. L. Wang, “Existence and non-existence of solutions for a class of Monge-Ampère equations,” Journal of Differential Equations, vol. 246, no. 7, pp. 2849–2875, 2009.
- J. N. Huang and Z. W. Duan, “Existence of the global solution for the parabolic Monge-Ampère equations on compact Riemannian manifolds,” Journal of Mathematical Analysis and Applications, vol. 389, no. 1, pp. 597–607, 2012.
Copyright © 2013 Qiang Ru. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.